Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 207, NWS Lubbock, TX

June 7, 20215 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 11:25 PM CDT for 5 counties in Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 11:25 PM CDT (04:25 UTC)
Expired
Jun 8, 2021, 12:30 AM CDT
In force
65 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crosby County, TX, Floyd County, TX, Hale County, TX, Lubbock County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 9:04 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
2448 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted.

823 
WUUS54 KLUB 080425
SVRLUB
TXC107-153-189-303-345-080530-
/O.NEW.KLUB.SV.W.0207.210608T0425Z-210608T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1125 PM CDT Mon Jun 7 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Northeastern Lubbock County in northwestern Texas...
  Floyd County in northwestern Texas...
  Northwestern Crosby County in northwestern Texas...
  Northwestern Motley County in northwestern Texas...
  Southern Hale County in northwestern Texas...

* Until 1230 AM CDT.

* At 1125 PM CDT, severe thunderstorms were located along a line
  extending from 4 miles west of South Plains to 8 miles south of
  Aiken to 5 miles northwest of Abernathy, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Floydada, Abernathy, Lockney, Petersburg, Lorenzo, Flomot, Cone,
  South Plains, Dougherty and Aiken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3395 10097 3383 10109 3365 10151 3386 10205
      3408 10164 3431 10141 3431 10089
TIME...MOT...LOC 0425Z 314DEG 21KT 3421 10139 3402 10157 3390 10190 

HAIL...1.00IN
WIND...60MPH
 
$$

01
5 follow-up statements
796 
WWUS54 KLUB 080442
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1142 PM CDT Mon Jun 7 2021

TXC107-153-189-303-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Lubbock TX-Floyd TX-Crosby TX-Motley TX-Hale TX-
1142 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN LUBBOCK...FLOYD...NORTHWESTERN CROSBY...NORTHWESTERN
MOTLEY AND SOUTHEASTERN HALE COUNTIES...

At 1142 PM CDT, severe thunderstorms were located along a line
extending from 4 miles south of South Plains to 8 miles northeast of
Petersburg to 5 miles northeast of Abernathy, moving southeast at 25
mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Floydada, Lockney, Petersburg, Flomot, Cone, South Plains, Dougherty
and Aiken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3395 10097 3383 10109 3376 10126 3374 10151
      3394 10190 3408 10164 3431 10141 3431 10089
TIME...MOT...LOC 0442Z 313DEG 21KT 3416 10132 3397 10150 3391 10180 

HAIL...0.88IN
WIND...60MPH
 
$$

01
550 
WWUS54 KLUB 080452
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1152 PM CDT Mon Jun 7 2021

TXC107-153-189-303-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Lubbock TX-Floyd TX-Crosby TX-Motley TX-Hale TX-
1152 PM CDT Mon Jun 7 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR NORTHEASTERN LUBBOCK...FLOYD...NORTHWESTERN CROSBY...NORTHWESTERN
MOTLEY AND SOUTHEASTERN HALE COUNTIES...

At 1152 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of South Plains to 8 miles west of
Floydada to 5 miles northeast of Abernathy, moving southeast at 25
mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Floydada, Lockney, Petersburg, Flomot, Cone, South Plains and
Dougherty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3431 10089 3395 10097 3383 10109 3376 10126
      3375 10143 3378 10154 3383 10168 3387 10176
      3397 10173 3406 10156 3431 10129
TIME...MOT...LOC 0452Z 314DEG 21KT 3414 10129 3395 10147 3389 10177 

HAIL...0.88IN
WIND...60MPH
 
$$

01
211 
WWUS54 KLUB 080500
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1200 AM CDT Tue Jun 8 2021

TXC303-080510-
/O.CAN.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Lubbock TX-
1200 AM CDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LUBBOCK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Texas.

LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
      3375 10143 3379 10154 3383 10156 3383 10167
      3395 10168 3406 10156 3413 10133
TIME...MOT...LOC 0500Z 313DEG 21KT 3403 10124 3393 10144 3390 10164 

$$

TXC107-153-189-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Floyd TX-Crosby TX-Motley TX-Hale TX-
1200 AM CDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FLOYD...NORTHWESTERN CROSBY...WEST CENTRAL MOTLEY AND
SOUTHEASTERN HALE COUNTIES...

At 1200 AM CDT, severe thunderstorms were located along a line
extending from 6 miles northeast of Floydada to 9 miles north of Cone
to near Petersburg, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Floydada, Petersburg, Dougherty and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
      3375 10143 3379 10154 3383 10156 3383 10167
      3395 10168 3406 10156 3413 10133
TIME...MOT...LOC 0500Z 313DEG 21KT 3403 10124 3393 10144 3390 10164 

HAIL...0.75IN
WIND...60MPH
 
$$

01
308 
WWUS54 KLUB 080509
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1209 AM CDT Tue Jun 8 2021

TXC189-080518-
/O.CAN.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Hale TX-
1209 AM CDT Tue Jun 8 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern Texas.

LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
      3375 10143 3379 10154 3383 10156 3397 10156
      3406 10140
TIME...MOT...LOC 0508Z 307DEG 26KT 3399 10115 3389 10132 3385 10153 

$$

TXC107-153-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Floyd TX-Crosby TX-Motley TX-
1209 AM CDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FLOYD...NORTHWESTERN CROSBY AND WEST CENTRAL MOTLEY
COUNTIES...

At 1208 AM CDT, severe thunderstorms were located along a line
extending from 4 miles northwest of Dougherty to 6 miles south of
Floydada to 3 miles east of Petersburg, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Floydada, Dougherty and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
      3375 10143 3379 10154 3383 10156 3397 10156
      3406 10140
TIME...MOT...LOC 0508Z 307DEG 26KT 3399 10115 3389 10132 3385 10153 

HAIL...<.75IN
WIND...60MPH
 
$$

01
316 
WWUS54 KLUB 080517
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
1217 AM CDT Tue Jun 8 2021

TXC107-153-345-080530-
/O.CON.KLUB.SV.W.0207.000000T0000Z-210608T0530Z/
Floyd TX-Crosby TX-Motley TX-
1217 AM CDT Tue Jun 8 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHERN FLOYD...NORTHWESTERN CROSBY AND WEST CENTRAL MOTLEY
COUNTIES...

At 1217 AM CDT, severe thunderstorms were located along a line
extending from Dougherty to 9 miles south of Floydada to 5 miles west
of Cone, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Dougherty and Cone. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3414 10093 3395 10097 3383 10109 3376 10126
      3375 10143 3379 10154 3383 10156 3393 10156
      3395 10135
TIME...MOT...LOC 0517Z 314DEG 21KT 3396 10111 3386 10128 3382 10149 

HAIL...<.75IN
WIND...60MPH
 
$$

01

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:22 PM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 6:22 PM CDT, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
622 PM CDT Mon Jun 7 2021

.AVIATION...
Isolated thunderstorms are still possible this evening at all TAF
sites moving in from the west. However, confidence is decreasing
in any storm to affect a specific terminal. Low CIGS are possible
at all TAF sites on Tuesday morning but chances are too low at the
moment to mention in the TAF.

&&

.PREV DISCUSSION... /issued 245 PM CDT Mon Jun 7 2021/

SHORT TERM...
Near-term thunderstorm initiation remains possible this afternoon,
likely before 00Z, across the western part of the forecast area. An
upper level ridge is in place over New Mexico northward over
Colorado with a west-northwest flow over the southern High Plains.
At the surface, a rather diffuse wind field is in place across the
forecast area with winds much lighter and more variable in direction
than previously anticipated. However, that isn't keeping very rich
low level moisture from advecting into the southeastern corner of
the forecast area where dew points have climbed into the middle 70s.
That robust low level moisture will result in plenty of CAPE this
afternoon and evening with sfc-based CAPE values in excess of 4000
J/kg progged for a good portion of the eastern half of the forecast
area. However, initiation is more likely to the west; while surface
convergence is basically non-existent, models are pretty consistent
with a band of moisture convergence in the 850-700 mb layer in the
gradient on the western side of the low-mid level moisture axis in
place across the forecast area, and it is in this axis of moisture
convergence that the CAM's and WRF-NAM convect in later this
afternoon. Shear is far from strong but with moderate CAPE in the
initiation area and more robust instability to the east, shear should
be adequate for some organization supporting the CAM's majority
solution of one or two fairly compact MCS(s) moving east to west
across a portion of the forecast area this afternoon. Have bumped up
PoPs to account, but still keeping them in a range from 20-40
percent through the evening at which point any MCS should move east
of the forecast area.

A repeat of thunderstorm development is looking unlikely on Tuesday.
The ridge over New Mexico is progged to move eastward over the
forecast area with increasing mid level temperatures and increasing
subsidence. Still, the dryline/surface trough look to be much
sharper Tuesday afternoon with stronger surface convergence along it
than we are seeing today. Forecast temperatures remain just below
convective temperatures as well. The main caveat will be if
temperatures rise higher than currently expected, the odds of
overcoming the cap increase. Regarding temperatures, progged
thicknesses increases (and accounting for delta in wind direction
and surface moisture levels) support highs about 3-4 degrees warmer
than today, in line with MOS values and a couple of degrees lower
than previously forecast.

LONG TERM...

No major changes to the forecast this afternoon. The long term
continues to focus on the hot high temperatures expected for much of
the week ahead all thanks to a ridge building overhead and deep
southwesterly surface flow. Mid week, 100 degree daily max
temperatures will be common across the area. Thursday will be the
warmest day of the week as high temperatures edge near heat advisory
levels across the southern South Plains. Overnight lows will fall
into the mid 60s to low 70s each night.

A relief from the triple digits comes Friday into the weekend as a
cold front moves through the area. As this occurs the upper ridge
will high drift to the NW and as our surface flow turns SE. This
will allow for some moisture advection over the area. Although we
will still see hot weather over the weekend, moisture trapped under
the ridge could create rain showers and thunderstorms each
afternoon/evening. Thus, we have accepted the NBM slight chance
PoPs.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Jun 7, 11:15 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1115 AM CDT Mon Jun 7 2021

TXZ021>044-081615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1115 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Isolated to scattered thunderstorms may develop near the Texas-New
Mexico state line this afternoon. Should they form, these storms
will move east through the evening hours, possibly organizing into a
line of storms later this evening. The strongest storms will be
capable of producing hail to the size of ping pong balls, wind gusts
to 70 mph, and localized flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A risk of severe weather exists on Friday, Saturday, and Sunday
during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into tonight.

In the hours before

Local storm report, Jun 7, 9:24 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CDT MON JUN 07 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
06/07/2021  M69 MPH          CASTRO             TX   MESONET

            MEASURED BY THE TTU MESONET

&&

EVENT NUMBER LUB2100395

JDV

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:30 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer60 min
Jun 7, 9:13 PM CDTBlowing Dust AdvisoryLUBBriscoe, Castro, Floyd, Hale, Lamb, Swisher107 min
Jun 7, 9:18 PM CDTSevere Thunderstorm WarningLUBBailey, Parmer40 min
Jun 7, 10:29 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher61 min
Jun 7, 11:07 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher23 min
Jun 8, 1:00 AM CDTSpecial Weather StatementLUBCrosby30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.